Alert archive / Georgia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 2, NWS Charleston, SC

March 12, 20264 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 12, 2026, 9:05 AM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2026, 9:05 AM EDT (13:05 UTC)
Expired
Mar 12, 2026, 9:45 AM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Liberty County, GA, Long County, GA, McIntosh County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 130 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 7:14 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

023 
WUUS52 KCHS 121305
SVRCHS
GAC179-183-191-267-121345-
/O.NEW.KCHS.SV.W.0002.260312T1305Z-260312T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
905 AM EDT Thu Mar 12 2026

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Liberty County in southeastern Georgia...
  Long County in southeastern Georgia...
  McIntosh County in southeastern Georgia...
  Tattnall County in southeastern Georgia...

* Until 945 AM EDT.

* At 905 AM EDT, severe thunderstorms were located along a line from
  near Donald to 35 miles southwest of Ludowici, moving east at 60
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hinesville, Glennville, Ludowici, Fort Stewart, Tibet, Jones,
  McIntosh, Walthourville and Riceboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
Seek shelter immediately inside a sturdy structure and stay away from
windows.

A Tornado Watch remains in effect until 100 PM EDT for a portion of
southeast Georgia.

&&

LAT...LON 3184 8208 3193 8206 3195 8145 3165 8147
      3143 8161 3145 8163 3148 8162 3151 8166
      3155 8167 3155 8170 3158 8170 3162 8177
      3166 8181 3165 8181 3167 8185 3176 8194
      3179 8195 3178 8198 3182 8202
TIME...MOT...LOC 1304Z 281DEG 49KT 3182 8192 3157 8197 3129 8208

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ACD
1 follow-up statement
966 
WWUS52 KCHS 121330
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
930 AM EDT Thu Mar 12 2026

GAC267-121340-
/O.CAN.KCHS.SV.W.0002.000000T0000Z-260312T1345Z/
Tattnall GA-
930 AM EDT Thu Mar 12 2026

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR TATTNALL COUNTY...

The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 PM EDT for a portion of
southeast Georgia.

&&

LAT...LON 3165 8182 3194 8174 3195 8145 3165 8147
      3143 8161 3145 8161 3145 8163 3147 8161
      3151 8166 3153 8165 3153 8167 3155 8167
      3155 8170 3158 8170 3162 8177 3166 8181
TIME...MOT...LOC 1305Z 281DEG 49KT 3181 8190 3157 8195 3129 8206

$$


GAC179-183-191-121345-
/O.CON.KCHS.SV.W.0002.000000T0000Z-260312T1345Z/
Liberty GA-Long GA-McIntosh GA-
930 AM EDT Thu Mar 12 2026

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
LIBERTY, LONG AND MCINTOSH COUNTIES...

At 930 AM EDT, severe thunderstorms were located along a line from 6
miles northeast of McIntosh to 8 miles southwest of Cox, moving east
at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Hinesville, Ludowici, Tibet, Fort Stewart, Jones, McIntosh,
  Walthourville, Riceboro and Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
Seek shelter immediately inside a sturdy structure and stay away from
windows.

A Tornado Watch remains in effect until 100 PM EDT for a portion of
southeast Georgia.

&&

LAT...LON 3165 8182 3194 8174 3195 8145 3165 8147
      3143 8161 3145 8161 3145 8163 3147 8161
      3151 8166 3153 8165 3153 8167 3155 8167
      3155 8170 3158 8170 3162 8177 3166 8181
TIME...MOT...LOC 1305Z 286DEG 45KT 3198 8182 3173 8188 3147 8201

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ACD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:59 AM EDT, 3 hours 6 minutes earlier. Its key messages:

  • 1) Showers and a few thunderstorms will move through the area later this morning through early afternoon. Gusty winds and falling temperatures are likely with hazardous conditions on Lake Moultrie.
  • 2) Chances for rain return late weekend into early next week.
  • 3) Notably cooler temperatures are expected Monday night into the middle of next week, with potential for a frost/freeze across interior southeast South Carolina and Georgia.
Area forecast discussion, Mar 12, 5:59 AM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
559 AM EDT Thu Mar 12 2026

.WHAT HAS CHANGED...
Key Message 1 was adjusted and the aviation section was updated
for the 12z TAFs

&&

.KEY MESSAGES...
- 1) Showers and a few thunderstorms will move through the area
  later this morning through early afternoon. Gusty winds and
  falling temperatures are likely with hazardous conditions on
  Lake Moultrie.

- 2) Chances for rain return late weekend into early next week.

- 3) Notably cooler temperatures are expected Monday night into
  the middle of next week, with potential for a frost/freeze
  across interior southeast South Carolina and Georgia.

&&

.DISCUSSION...
KEY MESSAGE 1: Showers and a few thunderstorms will move
through the area later this morning through early afternoon.
Gusty winds and falling temperatures are likely with hazardous
conditions on Lake Moultrie.

A large QLCS is steadily marching across west-central and
southwest Georgia this morning. The line has promoted several
Severe Thunderstorm and Tornado Warnings over the past few
hours and is on track to move into far interior Southeast
Georgia by mid-morning. Instability remains somewhat limited
ahead of the front, although a narrow plume of relatively
higher instability is present just ahead of the QLCS itself.
Near term, high resolution guidance still show the line
weakening as it approaches the local area, but given the ongoing
convective organization during the diurnal minimum, an isolated
strong to severe tstm can not be ruled out well inland, mainly
along/west of an Allendale-Reidsville line. Trends are being
monitored.

A large band of showers/tstms is moving across the Deep South
this morning. This band is timed to reach western areas after
daybreak and quickly pass west-east before exiting the coast
with the cold front by early afternoon. The frontal structure
looks anafrontal with the heaviest/strongest convection likely
occurring near/just ahead of the cold front itself followed by
2-3 hours of more stable shower activity in the deepening cold
sector. Pops near 100% were highlighted for the South Carolina
Lowcountry and Southeast Georgia with rain chances quickly
dropping through the afternoon. Instability ahead of the front
looks to remain fairly limited with guidance only showing about
500 J/kg of MLCAPE in the warm sector. While the degree of
mixed-layer instability is tempered there looks to be enough to
support a few tstms, especially given the amount of DPVA noted
ahead of the dampening shortwave that will pass through later in
the day. There could even be a few loosely organized convective
segments given 0-6km bulk shear values around 50 kt, but the
limited overall instability should mostly curtail the overall
severe weather potential. Still, a strong tstm or two with gusty
winds 40-50 mph could occur.

Outside of convection, gusty winds will persist through the day.
Conditions on Lake Moultrie should reach hazardous levels later
this morning and continue through the evening hours with the
onset of post frontal cold air advection. A Lake Winds Advisory
is in effect from 9 AM until 10 PM for northwest winds of 15-25
kt with gusts 25-30 kt and waves 2-3 ft.

Temperatures will be closely tied to frontal timing today. Highs
will likely occur this morning with temperatures slowly falling
through the afternoon with the onset of cold air advection
behind the cold front. Highs look to peak in the lower-mid 70s
with a few upper 70s possible in the I-95 corridor between
Savannah-Darien. Conditions will quickly clear this afternoon
and evening with colder conditions dominating tonight. Lows will
drop into the mid-upper 30s inland to the upper 40s/lower 50s
at the beaches where northeast winds will have a bit of a
warming influence. There could even be some patchy frost that
forms just before daybreak across far northern portions of
Allendale, Hampton, Colleton, Dorchester and Berkeley Counties.
Durations look pretty brief and impacted areas fairly isolated,
so a Frost Advisory will not be issued.

KEY MESSAGE 2: Chances for rain return late weekend into early
next week.

A coastal trough off the Southeast coast is expected to lift
north as a warm front on Sunday. Weak vort energy and deep
moisture in place could result in scattered to numerous showers
developing through the day. Ensemble means then indicate a
seasonally strong mid level trough shifting into the eastern
U.S. Sunday night into Monday. An associated surface low will
bring a trailing cold front through southeast South Carolina and
southeast Georgia during the day. This will bring a risk for
additional showers and thunderstorms to the area. Ample deep
layer shear on the order of 40-50 kt looks to be present for
storm organization and with some weak instability, we will need
to monitor for the potential for a couple stronger storms. CSU-
Machine Learning severe probability forecast hints at this
possibility as well.

KEY MESSAGE 3: Notably cooler temperatures are expected Monday
night into the middle of next week, with potential for a
frost/freeze across interior southeast South Carolina and
Georgia.

Following passage of a cold front on Monday, drastically cooler
temperatures are expected through the middle of next week. Of
most concern is the overnight temperatures Monday night and
again Tuesday night. Locations across the interior could see
temperatures dip well into the 30s and cause frost/freeze issues
now that the growing season has begun. The coldest of the two
nights is expected to be Tuesday night into Wednesday morning.
NBM indicates roughly a 30-40% chance of minimum temperatures
less than 32F, mainly west of I-95 and north of I-16. Frost
Advisories and/or Freeze Watches and Warnings could be needed.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
12/12z TAF Discussion:
KCHS/KJZI/KSAV: An area of showers/tstms will impact the
terminals this morning, roughly 16-1830z at KCHS/KJZI and
14-1530z at KSAV. Thunderstorm probabilities are too low to
mention at this time, but a period of MVFR vsbys/cigs appears
likely as a cold front shifts offshore. Expect rapid clear and a
return to VFR by late afternoon with mostly clear conditions
overnight. Gusty winds will persist through late afternoon.

Extended Aviation Outlook: Brief flight restrictions are
possible in showers and thunderstorms Sunday and Monday. Gusty
winds also possible on Monday.

&&

.MARINE...
Through Tonight: The risk for gales have increased since
yesterday with strong cold air advection poised to bring
frequent gusts to 35-40 kt across the Charleston County over the
offshore waters beyond 20 NM. Gale Warnings have been issued for
the South Santee-Edisto Beach nearshore and Georgia offshore
legs. Small Craft Advisories are in effect for all remaining
waters. The highest winds will occur late this afternoon through
late evening when the period of strongest cold air advection
will occur. Winds will remain elevated through the night with
pinched gradient conditions developing between high pressure to
the north and a frontal low that will develop along the front
later today/tonight. Max seas will peak

Friday through Tuesday: Lingering 6 ft seas will support the
Small Craft Advisory continuing for the outer GA waters through
much of the day Friday, but overall conditions will be
improving. The next time period of concern is Sunday night into
Monday with the approach of a cold front. Another round of
advisories appear likely for at least portions of the waters,
which could persist through Monday night following FROPA. Winds
and seas should subside on Tuesday.

&&

.EQUIPMENT...
The KCLX radar is scheduled for radome panel replacement March
16-19, 2026. The radar will be down during this time. Users are
encouraged to use data from the following nearby radar sites
during the maintenance outage:

KCAE - Columbia, SC
KLTX - Wilmington, NC
KJAX - Jacksonville, FL
KVAX - Moody AFB, GA
KJGX - Robbins AFB, GA

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 9 AM this morning to 10 PM EDT this
     evening for SCZ045.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ330.
     Gale Warning until 2 AM EDT Friday for AMZ350.
     Small Craft Advisory until 9 AM EDT Friday for AMZ352-354.
     Small Craft Advisory until 6 PM EDT this evening for AMZ374.
     Gale Warning from 6 PM this evening to 2 AM EDT Friday for
     AMZ374.

&&
Hazardous weather outlook, Mar 12, 7:23 AM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
723 AM EDT Thu Mar 12 2026

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-131130-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
723 AM EDT Thu Mar 12 2026

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Frost/Freeze

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Frost/Freeze

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 8:36 AM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Long, Screven and 1 more39 min
Mar 12, 9:13 AM EDTSpecial Weather StatementCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall32 min
Mar 12, 9:34 AM EDTSevere Thunderstorm WarningCHSJenkins, Screven41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.